MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290146
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an unknown procedure, a werewolf controller was not working.Surgery was resumed, without any delay, with a back-up device.No patient complications were reported.During investigation it was found that the device had smoke coming from the power supply fans area.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection observed dried fluid on the power plug and power supply fans area.A functional evaluation revealed the unit tripped the breaker for my workstation and had smoke coming from the power supply fans area.The unit was opened and found dried liquid around the power supply fans area.The unit was not tested further due to potential equipment damage.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed and the root cause was associated with a failure to follow instructions.Factors, which could have contributed to the complaint event, include exposure of saline or a liquid to the power plug or power supply intake.No containment or corrective actions are recommended at this time.

Brand Name
WEREWOLF APL CONTROLLER (RF20000-APL)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14678270
Report Number3006524618-2022-00285
Device Sequence Number5410520
Product Code GEI
UDI-Device Identifier00885556787236
UDI-Public885556787236
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K210423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown